1mg, best e pharmacy in India

food interaction for CRATEX DMR

alcohol interaction for CRATEX DMR

pregnancy interaction for CRATEX DMR

lactation interaction for CRATEX DMR

food
alcohol
pregnancy
lactation
Avoid Cratex dmr 100mg/4mg/10mg/5mg syrup with caffeine and chocolate as well as food containing caffeine and chocolate such as tea leaves, cocoa beans.
UNSAFE
Cratex dmr 100mg/4mg/10mg/5mg syrup may cause excessive drowsiness and calmness with alcohol.
Taking phenylpropanolamine with alcohol can increase the risk of cardiovascular side effects such as increased heart rate, chest pain, or blood pressure changes.
UNSAFE
Cratex dmr 100mg/4mg/10mg/5mg syrup may be unsafe to use during pregnancy.
Animal studies have shown adverse effects on the foetus, however, there are limited human studies. The benefits from use in pregnant women may be acceptable despite the risk. Please consult your doctor.
WEIGH RISKS VS. BENEFITS
Unknown. Human and animal studies are not available. Please consult your doctor.

SALT INFORMATION for CRATEX DMR

Guaifenesin(100mg)

Uses

Guaifenesin is used in the treatment of cough with mucus.

How it works

Guaifenesin belongs to a class of agents called expectorants. It works by thinning the mucus in the air passages to make it easier to cough up the mucus and clear the airways.

Common side effects

Nausea, Itchy rash, Hypersensitivity reaction, Stomach pain, Diarrhoea, Vomiting
Chlorpheniramine(4mg)

Uses

Chlorpheniramine is used in the treatment of allergic disorders.

How it works

Chlorpheniramine belongs to class of medications called antihistamines. It acts by blocking a natural chemical (histamine) that your body makes during an allergic reaction. Histamine is responsible for many symptoms of allergy. 

Common side effects

Nausea, Constipation, Drowsiness, Dry mouth, Dry throat, Dry skin, Headache, Inability to empty the urinary bladder, Loss of appetite, Nasal congestion, Chest congestion, Vomiting
Dextromethorphan(10mg)

Uses

Dextromethorphan is used for dry cough.

How it works

Dextromethorphan belongs to class of drugs called antitussives. It works by decreasing activity in the part of the brain that causes coughing.

Common side effects

Nausea, Nervousness, Drowsiness, Dizziness, Lightheadedness, Restlessness, Stomach pain, Vomiting
Phenylpropanolamine(5mg)

Uses

Phenylpropanolamine is used in the treatment of allergic disorders.

How it works

Phenylpropanolamine belongs to a class of medications called nasal decongestants. It stimulates receptors on blood vessels in the nose and sinuses leading to its constriction and reduction in blood flow thereby relieving congestion.

Common side effects

Nausea, Palpitations, Psychosis, Chest tightness, Dizziness, Epileptic convulsion, Hallucination, Headache, Increased blood pressure, Tremor

SUBSTITUTES for CRATEX DMR

No substitutes found

Top Physicians

  • Dr. Khoobsurat Najma
    MBBS
    4.9
  • Dr. Sushila Kataria
    MBBS, MD, Diploma
    4.6
  • Dr. R. S. Rawat
    MBBS, MD
    4.5
  • Dr. R. R. Dutta
    MBBS, MD
    4.4
  • Dr. P. R. Aryan
    MBBS, Diploma
    4.3

Expert advice for CRATEX DMR

  • Do not take guaifenesin if you have known allergy to it.
  • Stop guaifenesin and consult your doctor immediately if you develop breathing difficulty swelling on your face, neck throat or tongue (severe allergic reactions).
  • Do not take guaifenesin if you are taking more than one cough and cold medicine.
  • Consult your doctor before you start taking guaifenesin if you have asthma, inflammation of air passages (bronchitis), lung disorder in which the flow of air to the lungs is blocked (chronic obstructive pulmonary disease) such as emphysema, smokers cough,  porphyria (a rare blood pigment disorder that affects skin and other organs).
  • Consult your doctor before you start guaifenesin if you are suffering from liver or kidney problems, or if you are taking alcohol.
  • Guaifenesin should not be combined with cough suppressants in the treatment of cough.
  • Consult your doctor if your symptoms worsen or do not improve within 7 days, tend to recur, or are accompanied by a fever, rash, or persistent headache.
  • It is important to tell your doctor, while undergoing urine tests, if have recently taken or are taking guaifenesin as it can affect some results.
  • Do not take guaifenesin if you are pregnant or breast feeding unless it is advised by your doctor.
  • Use within 4 weeks of opening the bottle; discard after 4 weeks of opening even if not used (consult your pharmacist for the procedure to dispose).

Frequently asked questions for CRATEX DMR

Guaifenesin

Q.What is Guaifenesin used for?
Guaifenesin is an expectorant, mainly used to relieve chest congestion by aiding the removal of mucus

Q.What is Ascoril+/Ascoril LS/ Ascorl D cough syrup?
Ascoril+ cough syrup contains terbutaline, while Ascorl LS contails levosalbutamol. In addition both syrups contain bromhexine and guaifenesin and are used to relieve cough due to acute and chronic inflammation of the airways (bronchitis) and other cough conditions.Ascoril D is a medicine for dry cough and it does not contain guaifenesin

Q.Is Ascoril+ an antibiotic?
No, Ascoril+ cough syrup contains terbutaline, bromhexine and guaifenesin. It does not contain any antibiotic

Q.Does Ascoril+/ Ascoril LS cause drowsiness?
No, terbutaline, levosalbutamol, bromhexine and guaifenesin do not cause any drowsiness. Hence, Ascoril+ or Ascoril LS syrup does not cause drowsiness

Q.How long can I take guaifenesin?
Consult your doctor for use more than 7 days

Q.Can I take guaifenesin if I have high blood pressure?
Guaifenesin should not be taken by individuals with high blood pressur

Q.Can I take guaifenesin with phenylephrine, ibuprofen, amoxicillin and paracetamol (acetaminophen)?
There are no known drug interactions between phenylephrine, ibuprofen, amoxicillin and paracetamol (acetaminophen) and guaifenesin. However, consult your doctor about all medications currently taken before starting and while on guaifenesin

Q.Can I take guaifenesin with Sudafed (pseudoephedrine-decongestant preparation) and Dayquil (OTC cold and cough preparation), Benadryl, benzonatate?
Guaifenesin can be taken with other cold and cough preparation including Sudafed, Dayquil, Benadryl and benzonatate . However, other formulations containing guaifenesin must be avoided to avoid a double dose. Also, guaifenesin should not be combined with cough suppressants in the treatment of cough since the combination would not be logical and you may be exposed to unnecessary side effects.

Chlorpheniramine

Q.Does chlorpheniramine or chlorpheniramine maleate cause increase in blood pressure/ drowsy/non drowsy/sedating/get you high/keep you awake/sleepiness/make you tired/weight gain?
Chlorpheniramine causing these side effects is common or rare. Always consult your doctor, if you experience any of these side effects

Q.Is chlorpheniramine like Benadryl?
No, chlorpheniramine is different from Benadryl

Q.Is chlorpheniramine prescription?
Yes, it is available with doctor’s prescription only

Q.Can I take chlorpheniramine or chlorpheniramine maleate with Panadol/ cetirizine /Zyrtec/ Allegra/ warfarin/ diphenhydramine/ ibuprofen/Claritin/guaifenesin/Benadryl?
Yes, but taking other medicines may alter the effects of chlorpheniramine. Always consult your doctor for the change of dose regimen or an alternative drug of choice that may strictly be required

Q.Does chlorpheniramine contain aspirin?
No, it does not contain aspirin in it. Chlorpheniramine is a different drug than aspirin.

Dextromethorphan

Q.Is dextromethorphan a steroid/an opiate/an antihistamine/ a narcotic/an NSAID/a controlled substance/contain alcohol/have codeine?
Dextromethorphan is a decongestant and not a steroid, antihistamine, opiate, NSAID or narcotic, but can have addictive effects if taken at large doses than recommended. It does not contain codeine or alcohol. It is not a controlled substance

Q.Does dextromethorphan work/ how much dextromethorphan can i take for cough?
Dextromethorphan works for most of the patient. It should be taken in amounts exactly as directed on the label, or as prescribed by your doctor. Cough medicine is usually taken only for a short time until your symptoms clear up. Do not use the medication in larger amounts, or use it for longer than recommended

Q.Is dextromethorphan safe/ does dextromethorphan makes you sleepy/make you tired/ raise blood sugar?
Dextromethorphan causes mild sedation effect thus can make you feel sleepy. It does not raise blood sugar or make you tired. Dextromethorphan is generally safe if taken at recommended doses and duration

Q.Can i take dextromethorphan with high blood pressure/ safe for high blood pressure/ raise blood pressure/ thin blood?
Though it isn't reported, but it should be used carefully in people with high blood pressure, as dextromethorphan may cause high blood pressure and the effectiveness of dextromethorphan is decreased by high blood pressure medications

Q.Can I take dextromethorphan with benzonatate/acetaminophen/codeine/ibuprofen/ diphenhydramine/pseudoephedrine/guaifenesin/Tamiflu/Benadryl?
Drug interaction with any of the above mentioned drugs is not documented, but it can occur. Always follow your doctor's advice before taking any medicine with dextromethorphan.

Phenylpropanolamine

Q.Is phenylpropanolamine a controlled substance?
Phenylpropanolamine is a controlled substance since it can be used for manufacturing of illegal drugs

Q.Is phenylpropanolamine the same as phenylephrine?
Phenylpropanolamine and phenylephrine are different drugs belonging to the same class of medications (nasal decongestants). Both are used to relieve blocked nose or sinuses caused by common cold and seasonal nasal allergies (hay fever)

Q.Is phenylpropanolamine still on the market?
Phenylpropanolamine is banned in India due to increased risk of haemorrhagic stroke (bleeding in the brain) and is no longer marketed in India

Q.Does phenylpropanolamine cause stroke?
Phenylpropanolamine has shown to increase the risk of hemorrhagic stroke (bleeding in the brain). Women are at a higher risk.

Articles


Content on this page was last updated on 23 December, 2015, by Dr. Varun Gupta (MD Pharmacology)